Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 169, NWS North Platte, NE

July 26, 2019Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2019, 5:00 PM MDT for Cherry County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2019, 5:00 PM MDT (23:00 UTC)
Expired
Jul 26, 2019, 6:00 PM MDT
In force
60 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-349 J/kg
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:01 PM MDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 26, 2:01 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
301 PM CDT Fri Jul 26 2019

.SHORT TERM...(This evening through Saturday night)
Issued at 251 PM CDT Fri Jul 26 2019

Latest day cloud phase distinction RGB and surface obs show a few
boundaries/lines of forcing. Notably from Box Butte to northern
Garden county to northern Arthur county, another then along the
southern part of the Cheyenne Ridge where there is a more of a
thermal gradient. Former the main concern wherein it has evolved
from shallow cumulus to towering cumulus with glaciation. Isolated
thunderstorms have developed there in the last 20 minutes with
lightning now detected via ENTLN and NLDN. Current thinking is
isolated-widely scattered thunderstorms and/or a small cluster
will evolve into early evening and affect mainly the eastern
Panhandle to northwest NEB-west central NEB and far southwest NEB.
A strong or briefly severe thunderstorm possible, but thinking
this threat will be isolated in nature. Note, storms that can move
southeast will see better instability and moisture, wherein dew
points exist in the upper 60s to lower 70s across central
Sandhills and parts of southwest NE. Otherwise, a localized heavy
rain threat exist due to storms regenerating across the previously
mentioned line of forcing mainly from northern Garden-Grant-
Arthur-McPherson. and storms regenerating and tracking across the
same area across eastern Panhandle-west central NEB.

Another round of activity is then expected tomorrow afternoon and
tomorrow night, albeit with somewhat better coverage of storms
expected. A weak frontal boundary will lie generally west to east
across the Sandhills with scattered to numerous storms possible
across northern Nebraska.

.LONG TERM...(Sunday through Friday)
Issued at 251 PM CDT Fri Jul 26 2019

The synoptic pattern early Sunday consists of an upper-level
trough across the Northern High Plains towards the Northern
Rockies, ahead a shortwave trough across SD-NEB, and a broad ridge
extending from southern CA and Baja California across the Pacific
Northwest. Meantime, a surface cold front is expected to be
positioned roughly southwest to northeast across portion of
southwest and north central NEB advancing eastward. 500 hPa height
rises will be spreading northward and eastward as the upper-level
trough advances into western Ontario Sunday to Sunday night.
Meanwhile, the aforementioned front will advance into eastern NEB
by late Sunday. Overall, shower and thunder chances will be
decreasing across western NEB through Sunday with the main threat
lingering/existing across mainly north central NEB. Of which, the
airmass will be moist across north central NEB with surface dew
points in the mid to upper 60s, albeit with so-so wind shear
generally 25-30 kts. Under northwest flow late Sunday night,
cooler and drier air will move in through early Monday. This will
be conducive for highs to be near to a few degrees before normal,
about 80 into the mid 80s. The ridge will then see a little shift
eastward with it then expected to be positioned Monday-Monday
night from the Four Corners to across the Canadian Prairies. A
weak disturbance embedded with the flow rounding the upper high
will bring low-end chances Monday night.

Tuesday and beyond, the amplified upper-level ridge will continue
to persist and will evolve and build eastward extending from the
Southern High Plains to across the Canadian Prairies by
Wednesday. Main sensible weather impacts Tuesday-Thursday appear
to be spotty- isolated thunderstorm chances Tuesday and isolated-
scattered thunderstorms Thursday. While there are some apparent
differences in phase and amplitude, a shortwave trough rounding
the ridge is anticipated to be moving round the ridge and
increasing chances across the area. Otherwise, highs will largely
be seasonable and near-normal, generally 80s to lower 90s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1203 AM CDT Fri Jul 26 2019

Thunderstorms will be possible in the vicinity of the KVTN
terminal through around 2 PM CDT this afternoon. Storms will end
for the remainder of the afternoon. By late afternoon, the threat
for isolated storms will increase in west central Nebraska. The
threat for storms will persist into the evening hours, ending
overnight. Storms will be disorganized and highly isolated. That
being said, will leave out a mention of storms in the 18z KLBF and
KVTN TAF's.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...ET
LONG TERM...ET
AVIATION...Buttler
Hazardous weather outlook, Jul 26, 1:45 PM MDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
245 PM CDT Fri Jul 26 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-271945-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
245 PM CDT Fri Jul 26 2019 /145 PM MDT Fri Jul 26 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Isolated thunderstorms, some strong to severe are possible this
afternoon and evening across western and north central Nebraska.
At this time, the greatest threat for severe storms is north of a
line from Grant to Ansley. Hail up to half dollar size and
damaging winds are the main threats, along with heavy rain.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Strong to severe thunderstorms will be possible late Saturday
afternoon and Saturday night mainly North of a line from
Chappell, to Stapleton, to Ewing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated this afternoon or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

CLB

In the hours before

Special weather statement, Jul 26, 3:47 PM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
347 PM MDT Fri Jul 26 2019

NEZ022-023-035-057-262230-
Grant NE-Arthur NE-Garden NE-Keith NE-
347 PM MDT Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR... EXTREME
SOUTHWESTERN GRANT...FAR NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN
COUNTIES UNTIL 430 PM MDT...

At 346 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Crescent Lake National Wildlife Refuge, or 21 miles
northeast of Oshkosh, moving southeast at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Rackett and Bourquim Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4168 10227 4177 10204 4147 10174 4134 10216
TIME...MOT...LOC 2146Z 329DEG 14KT 4167 10213

Buttler
Local storm report, Jul 26, 4:14 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     22 N LEWELLEN           41.65N 102.14W
07/26/2019                   GARDEN             NE   PUBLIC

            EST 60-70 MPH WINDS UPROOTED 5 FT DIAMETER TREE AND BROKE
            WINDOWS

&&

SNIVELY
Local storm report, Jul 26, 4:43 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             28 N WHITMAN            42.45N 101.54W
07/26/2019  E1.00 INCH       CHERRY             NE   PUBLIC

&&

CBUTTLER
Local storm report, Jul 26, 4:45 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT FRI JUL 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             28 N WHITMAN            42.45N 101.54W
07/26/2019  E1.00 INCH       CHERRY             NE   PUBLIC

&&

SNIVELY
Special weather statement, Jul 26, 4:51 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
451 PM MDT Fri Jul 26 2019

NEZ022-056-262330-
Deuel NE-Garden NE-
451 PM MDT Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND WESTERN
DEUEL COUNTIES UNTIL 530 PM MDT...

At 450 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lodgepole, or 13 miles northwest of Chappell, moving southeast at 15
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Chappell and Mount Vernon.

This includes Interstate 80 in Nebraska between mile markers 78 and
86.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 10261 4134 10261 4119 10228 4100 10255
      4107 10262
TIME...MOT...LOC 2250Z 314DEG 12KT 4125 10263

Snively
Special weather statement, Jul 26, 4:56 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
456 PM MDT Fri Jul 26 2019

NEZ022-035-057-262330-
Arthur NE-Garden NE-Keith NE-
456 PM MDT Fri Jul 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARTHUR...
NORTHWESTERN KEITH AND SOUTHEASTERN GARDEN COUNTIES UNTIL 530 PM
MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Lemoyne, or 17 miles southwest of Arthur, moving
southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lemoyne, Belmar, Otter Creek Campground and Lake View Campground.

This includes the following highways...
 Highway 61 between mile markers 98 and 112.
 Highway 92 between mile markers 125 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.

&&

LAT...LON 4139 10206 4151 10195 4135 10148 4117 10178
TIME...MOT...LOC 2255Z 300DEG 19KT 4140 10193

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:13 AM MDTSpecial Weather StatementLBFCherry47 min
Jul 26, 10:02 AM MDTSpecial Weather StatementLBFCherry43 min
Jul 26, 10:47 AM MDTSpecial Weather StatementLBFCherry43 min
Jul 26, 1:52 PM MDTSpecial Weather StatementLBFGrant38 min
Jul 26, 2:00 PM MDTSevere Thunderstorm WarningLBFGarden, Grant, Sheridan60 min
Jul 26, 2:29 PM MDTSpecial Weather StatementLBFGrant46 min
Jul 26, 2:42 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Grant63 min
Jul 26, 2:46 PM MDTSpecial Weather StatementLBFGrant44 min
Jul 26, 3:17 PM MDTSpecial Weather StatementLBFSheridan43 min
Jul 26, 3:23 PM MDTSevere Thunderstorm WarningLBFCherry55 min
Jul 26, 3:47 PM MDTSpecial Weather StatementLBFArthur43 min
Jul 26, 4:00 PM MDTSevere Thunderstorm WarningLBFArthur, Garden, Keith60 min
Jul 26, 4:22 PM MDTSevere Thunderstorm WarningLBFCherry53 min
Jul 26, 4:51 PM MDTSpecial Weather StatementLBFDeuel39 min
Jul 26, 4:56 PM MDTSpecial Weather StatementLBFKeith34 min
Jul 26, 5:07 PM MDTSevere Thunderstorm WarningLBFDeuel38 min
Jul 26, 5:25 PM MDTAreal Flood WarningLBFDeuel117 min
Jul 26, 5:57 PM MDTSpecial Weather StatementLBFBrown48 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.